Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2005, 6:32 PM EDT for Carroll County, Douglas County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2005, 6:32 PM EDT (22:32 UTC)
- Expired
- Apr 13, 2005, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132232 SVRFFC GAC045-097-132300- /O.NEW.KFFC.SV.W.0165.050413T2232Z-050413T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EDT WED APR 13 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 700 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF WHITESBURG...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3365 8477 3360 8500 3346 8493 3352 8474 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 5:25 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 13, 5:25 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT WED APR 13 2005 .SHORT TERM... WATER VAPOR IMAGERY DEPICTING CENTER OF CLOSED UPPER LEVEL CIRCULATION NEAR NASHVILLE THIS AFTERNOON. UPPER LOW / COOL POOL CONTINUES TO MOVE SOUTHEAST AND IS EXPECTED TO PROGRESS INTO NORTH GA THIS EVENING. MID TO UPPER LEVEL TEMPERATURES EXPECTED TO CONTINUE TO COOL THROUGH THIS EVENING MAKING FOR STEEPER LAPSE RATES AND CONVECTIVELY UNSTABLE ENVIRONMENT. THUS WILL STAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING GRADUALLY DIMINISHING AFTER MIDNIGHT TO JUST ISOLATED SHOWER COVERAGE. FEW STRONGER CELLS MAY STILL PRESENT THREAT OF PEA SIZE HAIL INTO THIS EVENING GIVEN TEMPS AT 700 TO 500 MB AND CONVECTIVE INSTABILITY. UPPER LOW DRIFTS EAST OFF THE COAST BY THURSDAY AFTERNOON. WILL KEEP MOST AREAS DRY THURSDAY WITH THE EXCEPTION OF AREAS SOUTHEAST OF MACON CLOSER TO CLOSED LOW AND ONLY ISOLATED COVERAGE AT BEST. HIGH TEMPS EXPECTED TO BE BELOW NORMAL AGAIN ON THURSDAY AS COOL NORTHEAST FLOW PREVAILS. LARGE SURFACE HIGH ENCOMPASSES MOST OF EASTERN UNITED STATES BY FRIDAY. THOUGH NORTHEASTERLY FLOW CONTINUES...PLENTY OF SUNSHINE WILL ALLOW HIGHS ON FRIDAY TO REACH TO FEW DEGREES WARMER THAN THURSDAY. SURFACE PRESSURES INCREASE AS CENTER OF CANADIAN ORIGINATED DRY CONTINENTAL AIR MASS SETTLES INTO THE MID ATLANTIC AND SOUTHEAST STATES THROUGH THE WEEKEND. THIS SHOULD KEEP LOTS OF SUNSHINE IN THE FORECAST...WITH HIGHS NEAR CLIMATOLOGY AND OVERNIGHT LOWS RUNNING SLIGHTLY COOLER THAN NORMAL. .LONG TERM... ECMWF AND GFS IN TANDEM WITH PESKY CLOSED LOW OFF THE EAST COAST GRADUALLY FILLING AND DRIFTING EAST INTO THE ATLANTIC BY EARLY NEXT WEEK. HEIGHTS BEGIN TO INCREASE MONDAY AND TUESDAY AS UPPER RIDGE ACROSS CENTRAL UNITED STATES BUILDS EAST. THIS WILL KEEP FORECAST DRY FOR MONDAY AND TUESDAY. BY WEDNESDAY WILL SEE AN INCREASE AND CLOUDS AS RETURN FLOW ON BACKSIDE OF THE SURFACE HIGH SPREADS DEEPER MOISTURE INTO THE REGION. IN TERMS OF TEMPS...WILL SEE GRADUAL WARMING TREND THROUGH EARLY NEXT WEEK. WENT SLIGHTLY WARMER THAN MEX GUIDANCE PER DRY AIR MASS AND LACK OF CLOUD COVER. && .AVIATION...WILL SEE A FEW MORE SHOWERS AFFECT THE AREA UNTIL AROUND 01Z. MAIN FACTOR TONIGHT WILL BE WIND SHIFT TO THE NORTHEAST BETWEEN 03Z-06Z. SHORTLY AFTER THIS OCCURS...A 15-25 HND FT BKN-OVC DECK SHOULD MOVE IN FOR THE REMAINDER OF THE NIGHT. THIS WILL COME UP SOME AFTER SUNRISE...BUT NOT GO SCT UNTIL LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 46 65 47 68 / 20 0 0 0 ATHENS 45 66 44 65 / 30 10 0 0 GAINESVILLE 45 65 45 66 / 30 10 0 0 ROME 47 68 44 75 / 30 0 0 0 COLUMBUS 50 67 47 73 / 20 0 0 0 MACON 47 66 43 69 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && JCD
Hazardous weather outlook, Apr 13, 11:41 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT WED APR 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1141 AM EDT WED APR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE AREA LOCATED OVER WESTERN TENNESSEE LATE THIS MORNING WILL MOVE TOWARD NORTH GEORGIA LATE THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL REACH THE UPPER 60S TO LOWER 70S. WITH COLD AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MOST NUMEROUS ACROSS NORTH GEORGIA. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT AS SURFACE TEMPERATURES COOL. .DISCUSSION... FORECAST SOUNDINGS INDICATE SUFFICIENT INSTABILITY FOR THUNDERSTORMS THIS AFTERNOON WITH LIFTED INDEX VALUES AROUND MINUS 2 AND CAPES AROUND 500. VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR SEVERE THUNDERSTORMS AS THE CENTER OF THE UPPER LOW MOVES VERY CLOSE TO NORTHERN GEORGIA THIS AFTERNOON. HOWEVER...WITH THE INSTABILITY AND COLD AIR ALOFT...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED AS A STABLE AIR MASS DEVELOPS ACROSS THE AREA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 13, 5:21 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT WED APR 13 2005 GAZ075-076-132145- 521 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZE HAIL IN NORTH JEFFERSON AND GLASCOCK COUNTIES UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 20 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 13, 5:30 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED APR 13 2005 GAZ042-132200- 530 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZE HAIL IN CARROLL COUNTY UNTIL 600 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CARROLLTON...MOVING SOUTHEAST AT 10 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 13, 5:37 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 PM EDT WED APR 13 2005 GAZ038-050-051-132200- 537 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TALIAFERRO...NORTHEAST GREENE AND SOUTHERN OGLETHORPE COUNTIES UNTIL 600 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAXEYS...MOVING SOUTHEAST AT 10 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 13, 5:38 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT WED APR 13 2005 GAZ053-132215- 538 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZE HAIL IN COWETA COUNTY UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTHWEST OF NEWNAN...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 13, 5:39 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT WED APR 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL MAXEYS 33.75N 83.17W
04/13/2005 0.75 INCH OGLETHORPE GA PUBLIC
&&
FTSpecial weather statement, Apr 13, 5:54 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT WED APR 13 2005 GAZ076-132230- 554 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR UP TO HALF INCH SIZE HAIL IN JEFFERSON COUNTY UNTIL 630 PM EDT... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AVERA...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe | 33 min |
| Apr 13, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 36 min |
| Apr 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 30 min |
| Apr 13, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Apr 13, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.